I just started taking it yesterday and I feel awful. I, too, feel like a zombie, feel empty-headed so to speak, weak, fatigued (but can't sleep). My tongue also feels strange like it's hard to move it or something and I'm having trouble swallowing.
Since it's only been Day 2 for me, I am going to stick it out for at least a few more weeks to see if the symptoms subside. I used to take Lisinopril and I remember how awful it was for the first few weeks until my body adjusted to it. After that, I had no side effects except for the occasional bout of dizziness when my BP would drop too low.
i have been on it too for years now and i feel grate . some times i get dizz but overall i feel grate
Happy to hear you dont have problems (Your a lucky person) as 99% of people I talk to have alot of problems when on Toprol xl or its generic form. ahh you have one bad effect I read , dizzyness ..
that adds a strike aginst Toprol xl !!
I just got off toprol xl after weaning down slow for the past 2months, I have to say I feel wonderfull !
have energy and the one bad side effect I had went away totaly now.. low blood sugar problems.
caused with long term useage 3 to 5 yrs .. I hit 5years on this junk !
I taking a Natural medication used for stubborn high blood pressure and its working so far.. fingers crossed it stays working ! as b.p is down to normal levels and so is h.r. im very happy for now.
but as they say " Knock on wood"
again Happy you can take the med ok.. good luck to you.. and watchfull with long term useage.
for diabetes or low blood sugar problems. it happens to alot of people on beta blockers.
you can read online - bbc news past reports about beta blockers.
and limited use in u.k. and no more long term use in u.k at all. new rules passed.
back about 6 or 7 months ago.
I think the u.s.a. should follow footsteps of the u.k.
at least for medications.
You don't mention what your dosage of Toprol was or is and what other meds you are or were on. I take 100mg of Toprol along with 8 or 9 other meds everyday and feel good. Yeah, I get dizzy but I got dizzy before ever starting the Toprol as I have lost 60% of my heart from MIs. I also have a pretty low EF. I remember when my Cardio doc started me on all the drugs. He had me in his office and having blood tests every 2 weeks for 6 months in an effort to adjust dosages to get my heart rate and blood pressure where he wanted it. At one point the Toprol was up to 200mg. I have to admit I was really wiped out for awhile. I got used to the tiredness, fatigue, sleeplessness and what have you. Since all the drug titration have been completed and all the dosages are adjusted I feel good.
I have been on ToprolXL50 mg for several years. I was diagnosed with Valvular Heart Disease ((all 4 valves leak mild to moderate)) and brady-tacky syndrome. The biggest adverse effect that I see is that when it is really cold outside, I am cold to my bones. I have had no blood pressure problems before or since taking the med. The dizziness that I WAS feeling before taking this med is gone. I recently had a stress test and echo and nothing had changed since the last tests. As far as feeling tired, I couldn't walk any great distance without fatigue or shortness of breath. Now when I walk, I feel much better. Since taking the med I have been diagnosed with Fibromialgia. A co-worker of mind takes this med, and she says she aches all over. I cannot see how Toprol could influence the SED rate in ones system, which is what the diagnosis of Fibromialgia was based on. Good luck.
i had my 1st heart attack in 6/2003 and was perscribed many differet drugs, but i was also a zombie and couldn't function i am lucky i have a great doctor at mayo he found that 100 mg of toprol xl was to high for me and he reduced me to 50 mg and than 25 mg,i am doing great i am still on it today 4 1/2 years later don't give up it gets better.